MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE HELIX REVOLUTION ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7803115
Medical Device Problem Codes Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no known malfunction of the nuvasive interbody implants nor any information suggesting difficulty in initial placement of the construct.Review of radiographs as well as the time period between index and revision surgeries suggest the possibility of non-union as a contributor to the event.It is unknown if patient complied with post-operative instructions.Review of the device history records for the explanted devices notes no material nonconformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions related to the plate or screws.The implants met acceptance criteria upon release.Review of labeling notes: warning, cautions and precautions "potential risks identified with the use of this device system, which may require additional surgery, include: device component fracture, loss of fixation, fracture of the vertebra, and vascular or visceral injury.If healing is delayed or does not occur, the implant may eventually loosen, bend or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant.".
 
Event or Problem Description
In (b)(6) 2014 a (b)(6) female underwent a three level acp surgery at c3-c6.No trauma or injury was confirmed.Patient did not complain of pain but radiograph confirmed that the screw had backed out.Revision surgery took place on (b)(6) 2016.

Brand Name
NUVASIVE HELIX REVOLUTION ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5572039
Report Number2031966-2016-00031
Device Sequence Number517217
Product Code KWQ
UDI-Device Identifier00887517138934
UDI-Public00887517138934
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K093804
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7803115
Device Lot NumberBB4698
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2016
Initial Report FDA Received Date04/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR